Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Mar 4, 2021, 10:03 PM CST for Kingfisher County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2021, 10:03 PM CST (04:03 UTC)
- Expired
- Mar 4, 2021, 10:30 PM CST
- In force
- 27 min
- Issued by
- NWS Norman, OK
County Kingfisher County, OK
The radar
The Norman radar (KTLX), 75 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166 WWUS84 KOUN 050403 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1003 PM CST Thu Mar 4 2021 OKZ018-024-050430- Kingfisher OK-Canadian OK- 1003 PM CST Thu Mar 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher and north central Canadian Counties Until 1030 PM CST... AT 1001 PM CST, a strong thunderstorm was located 4 miles northwest of Concho, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Kingfisher, Piedmont, Okarche and Concho. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3593 9782 3574 9767 3557 9806 3565 9818 TIME...MOT...LOC 0401Z 235DEG 28KT 3565 9805 $$ 11
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 4, 5:27 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 4, 5:27 PM CST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Norman OK 527 PM CST Thu Mar 4 2021 ...New AVIATION... .UPDATE... Issued at 916 AM CST Thu Mar 4 2021 Radar showing some echoes moving into western parts of the area due to some weak mid-level WAA. Most of the activity in the fa will likely not reach the ground but can not rule out a sprinkle so have put a mention in the forecast. Otherwise, still looks like the chances for rain will begin this afternoon in parts of western OK and spread across the area this evening. A few strong to severe storms will be possible late this afternoon and evening. && .SHORT TERM... (This evening through Friday) Issued at 206 PM CST Thu Mar 4 2021 Closed upper low over the CO Rockies will continue to move east and southeast across OK tonight into Friday morning. Meanwhile, a sfc low will also move across the Panhandles into southwest OK and then N TX. This system will bring a chance for rain and a few storms to the area this afternoon into Friday with the highest chances across northern parts of the fa. Drier air moving into parts of the area with this system will limit rain chances some in southern parts of the fa. A few of the storms late this afternoon and evening could become strong to severe. Breezy N to NE winds are expected Friday as the sfc low exits the area. Cooler air moving into the area, along with clouds and rain will also lead to at or slightly below normal temperatures Friday afternoon. && .LONG TERM... (Friday night through next Wednesday) Issued at 307 PM CST Thu Mar 4 2021 High surface pressure will settle in Friday night. With clear night skies and light wind on the backside of the cold front, strong radiational cooling will bring temperatures back down into the 30s across much of our area, bringing the freezing line only down to far northwest Oklahoma. The high pressure will move off to the east on Saturday, bringing a gradual return of warmer south winds. With a ridge building overhead, afternoon temperatures will warm back to seasonably average (lower 60s), and will kick off the start of a warming trend to last through the middle of next week. A deepening surface low moving across central Canada will continue tightening the pressure gradient extending through the central U.S. from the Northern Plains and Great Lakes Region down through the Southern Plains. A surface high across the eastern U.S. feeding into the aforementioned Canadian low will result in increasing southerly winds and rather windy conditions beginning Sunday mainly across northwest Oklahoma and expanding more widespread across our entire forecast area from Monday through Wednesday. The NBM was a bit weak with the increasing windspeeds, so used a more robust CONSMOS solution in the wind grids from Sunday afternoon through Tuesday night. With a fairly strong vertical mixing off the surface into a strengthening low level jet Monday night, would not be surprised to see 40+ mph wind gusts and a Wind Advisory come into effect on Tuesday and perhaps an advisory on Wednesday as well. By mid-week, our southwest flow aloft will be increasing as three of the medium-range models generally agree bringing a large amplitude trough down the Pacific coast into Southern California. The southerly flow from earlier in the week will result in a strong return of gulf based surface and low-level moisture transport, with both ECMWF and GFS developing a sharp dryline across our far west with upper 50 degree dewpoints on the moist side. Could see some rain develop Wednesday afternoon across eastern Oklahoma but chances for showers and thunderstorms across our area will be overnight Wednesday into Thursday as a weak cold front is expected to push through. The strong south winds and dry air across the Texas Panhandle will increase the fire danger across far western Oklahoma during the afternoons of Tuesday and Wednesday. && .AVIATION... (00Z TAFS) Issued at 523 PM CST Thu Mar 4 2021 VFR conditions expected to prevail this evening, with scattered and highly elevated SHRA and TSRA. As upper low moves over Oklahoma toward and after midnight, rain activity expected to expand mainly over northern Oklahoma, then spread southward toward and after 12Z. MVFR cigs and vis restrictions in RA expected most locations after 12Z as colder air moves over the region. Conditions will improve from north to south after 18Z tomorrow. Gusty south to easterly winds will shift to northerly overnight, with strong north-northeast winds through the day tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 47 56 37 60 / 80 30 0 0 Hobart OK 43 58 36 63 / 60 10 0 0 Wichita Falls TX 45 61 39 63 / 20 10 0 0 Gage OK 41 58 33 63 / 50 60 0 0 Ponca City OK 47 59 35 61 / 80 60 0 0 Durant OK 49 61 41 62 / 40 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....68 AVIATION...11
Hazardous weather outlook, Mar 4, 6:48 PM CST, 3 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 648 PM CST Thu Mar 4 2021 OKZ004>048-050>052-TXZ083>090-051115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 648 PM CST Thu Mar 4 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a chance of thunderstorms, primarily across western into northern Oklahoma. Although a majority of storms will just produce brief moderate to heavy rain, a few may become strong enough to briefly produce hail up to the size of quarters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Isolated non-severe storms will remain possible on Friday, mainly across northern and central Oklahoma through the morning. A storm system will bring another chance of thunderstorms to the area next Wednesday. .Fire Weather... Warm, breezy and dry conditions will result in elevated fire weather conditions across western Oklahoma and western north Texas on Sunday afternoon, along with next Tuesday and Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 4, 7:59 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
759 PM CST Thu Mar 4 2021
OKZ022-035-050230-
Kiowa OK-Washita OK-
759 PM CST Thu Mar 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and eastern
Washita Counties Until 830 PM CST...
AT 756 PM CST, a strong thunderstorm was located near Hobart, moving
northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Hobart, Cordell, Sentinel, Rocky, Cloud Chief and Cowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3544 9890 3523 9862 3521 9863 3495 9914
3504 9928
TIME...MOT...LOC 0156Z 229DEG 42KT 3503 9913
11Special weather statement, Mar 4, 8:34 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 834 PM CST Thu Mar 4 2021 OKZ021-022-050300- Washita OK-Beckham OK- 834 PM CST Thu Mar 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita and northeastern Beckham Counties Until 900 PM CST... AT 830 PM CST, a strong thunderstorm was located 6 miles north of Carter, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Elk City, Canute and Carter. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3522 9951 3526 9962 3551 9950 3541 9922 TIME...MOT...LOC 0230Z 210DEG 25KT 3531 9953 11
Special weather statement, Mar 4, 8:48 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 848 PM CST Thu Mar 4 2021 OKZ022-035-050315- Kiowa OK-Washita OK- 848 PM CST Thu Mar 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and south central Washita Counties Until 915 PM CST... AT 846 PM CST, a strong thunderstorm was located 4 miles west of Hobart, moving northeast at 50 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Hobart, Mountain View, Lone Wolf and Gotebo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3494 9919 3501 9927 3526 9888 3508 9874 TIME...MOT...LOC 0246Z 238DEG 43KT 3501 9917 11
Special weather statement, Mar 4, 9:15 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
915 PM CST Thu Mar 4 2021
OKZ022-050345-
Washita OK-
915 PM CST Thu Mar 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Washita County Until 945
PM CST...
AT 912 PM CST, a strong thunderstorm was located near Rocky, moving
northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Accumulation of smaller hail on roads...
Locations impacted include...
Cordell, Corn, Rocky, Colony and Cloud Chief.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3543 9887 3535 9864 3511 9896 3512 9897
3512 9910
TIME...MOT...LOC 0312Z 221DEG 30KT 3517 9900
11Special weather statement, Mar 4, 9:51 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
951 PM CST Thu Mar 4 2021
OKZ017-018-024-050415-
Kingfisher OK-Canadian OK-Blaine OK-
951 PM CST Thu Mar 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR western Kingfisher...northwestern
Canadian and southeastern Blaine Counties Until 1015 PM CST...
AT 949 PM CST, a strong thunderstorm was located 5 miles northeast of
Hydro, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Accumulation of hail on roads possible...
Locations impacted include...
Greenfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3582 9813 3555 9843 3555 9851 3556 9857
3587 9832
TIME...MOT...LOC 0349Z 215DEG 36KT 3558 9849
11Special weather statement, Mar 4, 10:03 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1003 PM CST Thu Mar 4 2021 OKZ018-024-050430- Kingfisher OK-Canadian OK- 1003 PM CST Thu Mar 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher and north central Canadian Counties Until 1030 PM CST... AT 1001 PM CST, a strong thunderstorm was located 4 miles northwest of Concho, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Kingfisher, Piedmont, Okarche and Concho. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3593 9782 3574 9767 3557 9806 3565 9818 TIME...MOT...LOC 0401Z 235DEG 28KT 3565 9805 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:59 PM CST | Special Weather Statement | OUN | Washita | 31 min |
| Mar 4, 8:34 PM CST | Special Weather Statement | OUN | Beckham | 26 min |
| Mar 4, 8:48 PM CST | Special Weather Statement | OUN | Kiowa | 27 min |
| Mar 4, 9:15 PM CST | Special Weather Statement | OUN | Washita | 30 min |
| Mar 4, 9:51 PM CST | Special Weather Statement | OUN | Blaine | 24 min |
| Mar 5, 12:27 AM CST | Special Weather Statement | OUN | Seminole | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.